MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT0304
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-01451, 3005168196-2020-01452, 3005168196-2020-01453, 3005168196-2020-01454, 3005168196-2020-01455, 3005168196-2020-01456.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, a smart coil would not advance in the introducer sheath and was stuck at the initial position.The smart coil was removed.The physician continued with the procedure using another smart coil.However, the same issue occurred, and the second smart coil was removed.Subsequently, the physician advanced four smart coils individually to the target vessel.The handle took two to three attempts to detach the first, second, and third smart coils, and the handle was unable to detach the fourth smart coil.Therefore, the physician used a hemostat to manually detach the fourth smart coil.The procedure was completed using additional smart coils and another handle.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10523294
Report Number3005168196-2020-01457
Device Sequence Number19739010
Product Code HCG
UDI-Device Identifier00814548015347
UDI-Public00814548015347
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model Number400SMTXSFT0304
Device Catalogue Number400SMTXSFT0304
Device Lot NumberF84241
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2020
Initial Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005